Thyroid UK

Another good reason to give SSRI's or Anti-d's a miss?

This excerpt from the NICE guidelines for osteoporosis got me thinking the SSRI's and PPI's being handed out to thyroid patients and fairly routinely mentioned on this forum might have long term implications.

"Take into account that fracture risk can be affected by factors that may not be included in the risk tool, for example ... taking drugs that may impair bone metabolism (such as anti-convulsants, selective serotonin reuptake inhibitors, thiazolidinediones, proton pump inhibitors and anti-retroviral drugs)."

nice.org.uk/guidance/CG146/...

6 Replies
oldestnewest

When you consider how difficult it can be to get a trial of levothyroxine or whatever is needed to perhaps sort out your thyroid - ‘because it might cause you harm’ yet the above mentioned drugs are handed out willy nilly for extended periods of time with no checks. Nanaedake, you’ve got me started and it’s only 0900.

9 likes
Reply

Agree!

I've refused various SSRIs and statins yet have been told that T3 may damage my heart/bones, so.... I remain ill.

Give me strength...I'll take my chances with (self med.) T3 rather than those "advised" drugs anytime! The chances are it may even reduce my cholesterol, lower my blood pressure and help reduce my weight into the bargain.

The NHS could save a fortune by adopting different prescribing protocols.

This whole T3 debacle has brought out the inner rebel in me...and I can't wait to open that first parcel due from Mexico!

Best...

DD

5 likes
Reply

How can they prescribe drugs that may cause more damage and if patients complain they will be told it's nothing to do with medication? Will bodies be able to repair? Probably not.

5 likes
Reply

Excellent find, Nanaedake! What a shameful state of affairs :(

1 like
Reply

And why AREN'T they included in this Risk Tool, whatever it is?

2 likes
Reply

Years ago when I was ill, undiagnosed, unable to think clearly (or hardly think at all actually) and was told my physical symptoms were 'all psychological' the GP was going to put me on an SSRI with one of the 'side effects' being Suicide. Actually he put me on another one - I don't know whether that was a listed side effect, but I most certainly had severe suicide ideation.

1 like
Reply

You may also like...